Arkansas, 2010Flash Flood in Arkansas, June 30, 2010
June 30, 2010 · NWS JAN · 1 event in 1 county or zone
A very warm, moist and unstable airmass triggered a thunderstorm producing torrential downpours over Chicot County Arkansas on June 30th. Flash flooding was the only severe weather reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm, moist and unstable airmass triggered a thunderstorm producing torrential downpours over Chicot County Arkansas on June 30th. Flash flooding was the only severe weather reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 30, 2:00 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUN 30 2010
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...A TROPICAL AIRMASS AND
GREATEST RAIN CHANCES WILL CONTINUE ACROSS THE SOUTHERN HALF OF OUR
CWA THROUGH THE SHORT TERM WHILE HIGH PRESSURE AND DRIER AIR TRY TO
LIMIT CONVECTION IN THE NORTH. SURFACE ANALYSIS HAS THE STALLED
BOUNDARY ALONG AND JUST SOUTH OF HIGHWAY 82. A BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS HAS DEVELOPED ALONG THE BOUNDARY AND WL
CONTINUE INTO THIS EVENING. A BROAD AREA OF SHOWERS WITH SCATTERED
THUNDERSTORMS WAS NOTED ON LOCAL RADARS MOVING NORTH INTO SOUTHERN
MISSISSIPPI AND EAST CENTRAL LOUISIANA. THUS...MOST OF THE SOUTHERN
TWO THIRDS OF THE AREA WL RECEIVE MEASURABLE RAINFALL THIS
AFTERNOON AND EVENING. INSTABILITY WILL REMAIN LIMITED BUT WHERE
THUNDERSTORMS OCCUR...LOCALLY HEAVY RAIN WILL LIKELY RESULT AND LEAD
TO THE PONDING OF WATER ON ROADS AND MINOR FLOODING OF POOR DRAINAGE
AREAS. WL CONTINUE TO HIGHLIGHT THIS IN THE HWO BUT FOCUS ON OUR
SOUTH WHERE THE GREATEST COVERAGE OF THUNDERSTORMS IS EXPECTED. THE
CHANCE FOR SHOWERS WILL CONTINUE THROUGH THE NIGHT IN THE SOUTH BUT
ELSEWHERE...CONVECTION SHOULD DISSIPATE DURING THE EVENING. MODELS
AGREE THAT THE LARGE AMPLITUDE UPPER LEVEL RIDGE OVER THE CENTRAL
CONUS THIS AFTERNOON WILL SHIFT EAST OVER THE MID AND UPPER
MISSISSIPPI RIVER VALLEYS THROUGH FRIDAY AND STRENGTHEN THE SURFACE
HIGH CENTERED OVER THE GREAT LAKES REGION THAT WILL SHIFT EAST TO
THE MID ATLANTIC COAST. THIS WILL RESULT IN COOLER AND DRIER AIR
TRYING TO MOVE THE STALLED BOUNDARY FURTHER SOUTH INTO OUR AREA BUT
THE MODELS DISAGREE ON HOW FAR SOUTH THE DRIER AIR WILL SURGE. HAVE
LEANED TOWARD A BLEND OF THE SREF AND ECMWF. THE 18Z JAN SOUNDING
SHOWED A PW OF 2.26 INCHES AND PWS AOA TWO INCHES WL CONTINUE ACROSS
THE SOUTHERN HALF OF THE CWA WHILE DRIER AIR WORKS SOUTH INTO OUR
NORTHERN COUNTIES THURSDAY AND FRIDAY. COME THURSDAY THE STALLED
BOUNDARY IS EXPECTED TO BE BETWEEN HIGHWAY 82 AND INTERSTATE 20.
HIGHEST POPS WILL BE CARRIED SOUTH OF I-20. WL LEAVE OUT MENTION OF
RAIN FOR OUR NORTHEAST MOST COUNTIES. FRIDAY THE OPERATIONAL GFS
STILL TRIES TO DEVELOP A SURFACE LOW OVER SE MISSISSIPPI AND TRACK
IT WEST THROUGH THE DAY. WL DISCOUNT THIS FEATURE AND MAINTAIN THE
STALLED BOUNDARY JUST NORTH OF I-20 WITH THE DRIER AIR A LITTLE
FURTHER SOUTH INTO OUR CWA. WL NOT CARRY POPS ALONG THE HIGHWAY 82
CORRIDOR WITH GREATEST POPS OVER OUR SOUTHERN ZONES AGAIN. LOWER
CLOUD COVER AND DRIER AIR WILL ALLOW FOR GREATEST INSOLATION AND
WARMEST AFTERNOON HIGHS IN THE NORTH THURSDAY AND FRIDAY BUT HEAT
INDEX VALUES WILL REMAIN BELOW 100 DEGREES EACH DAY. HAVE GONE WITH
THE COOLER NAM AFTERNOON HIGHS IN THE DELTA THURSDAY BUT GUIDANCE
TEMPS WERE CLOSE THE REMAINDER OF THE PERIOD. /22/
.LONG TERM...SATURDAY THROUGH WEDNESDAY...MODEL DISCREPANCIES
CONTINUE IN THE LONG TERM WITH THE GFS BEING THE OUTLIER IN
DEVELOPING A MORE AMPLIFIED UPPER LOW OVER SRN ZONES. THE
EURO/SREF/GFSE MAINTAIN MUCH STRONGER RIDGING OVER THE AREA FRIDAY
WHILE DEVELOPING UPPER TROUGHING ACROSS THE NRN GULF. MODELS WITH
STRONGER RIDGING INDICATE WEAK WAVES PIVOTING AROUND THE SRN FRINGES
OF THE HIGH THIS WEEKEND INTO EARLY NEXT WEEK WITH THE GFSE
PROGRESSIVELY ERODING RIDGING MON INTO TUE AS IT TRACKS A BROAD
TROUGH WWD INTO THE SE U.S. COAST.
THE FORECAST AREA WILL SIT IN A PATTERN OF SLY FLOW AT THE SURFACE
ON THE WRN FRINGES OF HIGH PRESSURE CENTERED WELL TO THE EAST.
SURFACE RIDGING WILL REMAIN TOO FAR EAST TO OFFER MUCH PROTECTION
FROM AFTERNOON CONVECTION. PERIODS OF WEAK CYCLONIC SURFACE FLOW ARE
INDICATED OVER THE REGION INTO EARLY NEXT WEEK.
EVEN WITH DEVELOPING UPPER RIDGING...AFTERNOON HEATING SHOULD BE
SUFFICIENT FOR SCATTERED CONVECTION OVER SRN ZONES. ADDING
UNCERTAINTY TO THIS HOWEVER IS THE FACT THAT EURO ADVECTS
SIGNIFICANTLY DRIER AIR IN FOR THE WEEKEND INTO NEXT WEEK.
CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO LOWER MEX POPS ANY
FURTHER. WILL FOLLOW A MIDDLE OF THE ROAD APPROACH...LEAVING LOWER
POPS BUT STILL SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS OVER THE SOUTH WITH DECREASING RAIN CHANCES NWD.
HAVE UNDERCUT MEX MOS POPS FOR THE EXTENDED PERIODS...GENERALLY
FOLLOWING THE LOWEST ENSEMBLE MEMBERS FOR FRIDAY THROUGH TUESDAY.
THIS WILL RESULT IN A WARMER FORECAST THAN ADVERTISED BY
MOS...ESPECIALLY FOR DAYTIME TEMPERATURES. WIND SPEEDS FOR THE
EXTENDED PERIODS WERE ALSO REDUCED IN CONSIDERATION OF MEX WINDS
BEING OVERDONE IN THE STRONGER LOW SYSTEM. /OLB/
&&
.AVIATION...SCATTERED TO NUMEROUS SHOWERS...ALONG WITH AN ISOLATED
THUNDERSTORM OR TWO...WILL CONTINUE TO DEVELOP ACROSS THE AREA
THROUGH THIS EVENING...ESPECIALLY ACROSS THE SOUTH...KHBG. THIS
ACTIVITY WILL PROVIDE SITES PERIODS OF BOTH MVFR/IFR CEILINGS AND
VISIBILITIES WHEN OBSERVED WITHIN AND IMMEDIATELY AROUND THE
AERODROME. WHILE SOME ACTIVITY WILL LINGER INTO THE OVERNIGHT
HOURS...PARTICULARLY IN THE SOUTH...MOST OF THE ACTIVITY SHOULD
DISSIPATE TONIGHT...BUT PATCHY FOG TOWARDS DAY BREAK EARLY THURSDAY
MORNING COULD LEAD TO RESTRICTED CEILINGS AND VISIBILITIES.
SCATTERED TO ISOLATED SHOWERS AND STORMS ARE AGAIN EXPECTED THURSDAY
MORNING INTO THURSDAY AFTERNOON OVER LOCATIONS MAINLY ALONG AND
SOUTH OF INTERSTATE 20. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 88 71 91 / 58 39 29 29
MERIDIAN 72 88 71 90 / 58 40 32 29
VICKSBURG 73 88 72 91 / 58 43 26 27
HATTIESBURG 74 89 73 88 / 62 73 53 57
NATCHEZ 72 88 73 89 / 61 68 41 49
GREENVILLE 71 90 69 92 / 27 20 9 13
GREENWOOD 70 90 69 93 / 25 14 11 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
22/03/19
Hazardous weather outlook, Jun 30, 12:55 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT WED JUN 30 2010
ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>066-072>074-011845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
155 PM CDT WED JUN 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY...
SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS...CAPABLE
OF PRODUCING VERY HEAVY RAINFALL WILL BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA THROUGH THIS EVENING AND AGAIN ON THURSDAY. THIS
HEAVY RAINFALL COULD LEAD TO THE PONDING OF WATER ON AREAS ROADS...
AS WELL AS LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
MSZ018-019-025>033-011845-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
155 PM CDT WED JUN 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI..
.DAY ONE...TONIGHT AND THURSDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
19
In the hours before
Special weather statement, Jun 30, 1:45 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT WED JUN 30 2010
MSZ072-073-302045-
LAMAR MS-MARION MS-
245 PM CDT WED JUN 30 2010
AN AREA OF SHOWERS...AND ISOLATED EMBEDDED THUNDERSTORMS...PRODUCING
VERY HEAVY RAIN WAS LOCATED OVER MARION AND LAMAR COUNTIES AT 245 PM
CDT. THIS ACTIVITY WAS MOVING WEST AT 10 MPH. RAINFALL AMOUNTS ON
THE ORDER OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THIS
ACTIVITY...AND COULD LEAD TO THE PONDING OF WATER ON AREA ROADS...AS
WELL AS LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.
PEOPLE IN MARION AND LAMAR COUNTIES SHOULD MONITOR THIS ACTIVITY
CLOSELY.
19
Local storm report, Jun 30, 6:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
719 PM CDT WED JUN 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 5 NNW FLOWOOD 32.39N 90.13W
06/30/2010 HINDS MS NWS EMPLOYEE
WATER WAS REPORTED ACROSS SEVERAL STREETS IN NORTH
JACKSON...NEAR THE HINDS/MADISON COUNTY BORDER.
&&
DLFlash Flood, Chicot
- When
- June 30, 6:30 PM CST to 6:40 PM CST
- Where
- Chicot County, 1.26 mi NNW of Eudora to 2.74 mi SSW of Eudora
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.136, -91.280
Multiple streets were reported flooded around the city of Eudora.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Montana, June 30, 2010$60 million · 2.75 in hail · 10 events
- Tornadoes and Tropical Storm in Texas, June 30, 2010$10 million · EF0 · 12 events
- Damaging Winds in North Dakota, June 30, 2010$123,000 · 64 kt wind · 10 events
- Damaging Winds in Wyoming, June 30, 2010$64,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Wyoming, June 30, 2010$20,000 · 2.5 in hail · 4 events
- Tornadoes and Tropical Storm in Texas, June 30, 2010EF0 · 12 events
- Lightning Strike in Florida, June 30, 20101 injured · 1 event
- Lightning Strike in Wyoming, June 30, 20101 injured · 1 event
- Hail in Montana, June 30, 20101 in hail · 3 events
- Flash Flooding in North Carolina, June 30, 20102 events
- Flash Flood and Coastal Flood in Mississippi, June 30, 20102 events
- Hail in Wyoming, June 30, 20101 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246274.